MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI NAV SUCTION; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI NAV SUCTION; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS070Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.D.4: the device lot number is not available.The trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.As the lot number for the device involved in the event was not provided, the full udi is currently not available.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.The device was not returned for analysis; therefore, no further investigation can be performed.No capa or escalation activities are required at this time.The lot number is not known; therefore, a device history record review cannot be completed.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The healthcare professional reported that midway through a primary hybrid functional endoscopic sinus surgery (fess), posterior and superior, there were accuracy issues on the trudi system for a 0° trudi nav suction device (tdns000z, lot unknown), a 70 trudi nav suction device (tdns000z, lot unknown) and a trudi probe (unknown product code/lot).The inaccuracy was off about one centimeter.The patient was re-registered, which temporarily resolved this issue.But the issue occurred later in the procedure.The physician did not address one of the frontal sinuses due to the issue.Additional event information was received on 20-jan-2025 indicating that the customer confirmed accuracy using the registration probe after registration process was completed.The customer confirmed accuracy known landmarks in endoscopic visualization inside the nasal cavity.Inaccuracy was determined by the suction being used to locate the skull base and it was off.We pulled a navigation probe and it was off as well.The user registered again once we saw that the navigation was off.We were accurate anteriorly but as we went posterior and superior the navigation was off.Six computed tomography (ct) images were used with an axial view.There were no noticeable defects to the ct scanned image.The person performing the registration has been serviced, has performed ¿many¿ registrations.Accuracy/registration was confirmed at the maxillary sinus.The metal interference was checked, and it was in the green.The event was isolated to one patient.Additional event information received on 21-jan-2025, it was noted that steam was the method used for sterilization.When the accuracy issue was observed, the bar color of the device was green.There was no error message on the trudi navigation monitor for the device.The device was plugged after registration.For the navigation prob, when the accuracy issue was observed, bar below the device icon on the trudi system monitor was green.There was no error message on the trudi navigation monitor for the device.The device was plugged after registration.It was confirmed that the bar below the device icon on the trudi system monitor was green for both 0°- and 70°-degree suction devices.

Brand Name
TRUDI NAV SUCTION
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21366015
Report Number3005172759-2025-00008
Device Sequence Number8416524
Product Code PGW
UDI-Device Identifier10705031245877
UDI-Public(01)10705031245877
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS070Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown